Alert archive / New Jersey / River Flood Warnings in 2014
River Flood Warning 3, NWS New York, NY
NWS New York, NY issued this river flood warning at Apr 30, 2014, 8:46 PM EDT for Bergen County, New Jersey. It took effect at Apr 30, 2014, 10:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 8:46 PM EDT (00:46 UTC)
- In effect from
- Apr 30, 2014, 10:00 PM EDT
- Expired
- May 1, 2014, 9:28 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
- Flood severity
- Moderate
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saddle River at Lodi (LODN4).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
429 WGUS41 KOKX 010046 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 846 PM EDT WED APR 30 2014 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE SADDLE RIVER AT LODI... MODERATE RAINFALL WILL CONTINUE THIS EVENING WITH AN ADDITIONAL INCH TO AN INCH AND A HALF OF RAINFALL EXPECTED TONIGHT. RUNOFF WILL CAUSE THE RIVER TO RISE ABOVE IT MINOR FLOODING LEVEL THIS EVENING AND IS EXPECTED TO CREST JUST ABOVE THE MODERATE FLOOD LEVEL SHORTLY AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-010246- /O.NEW.KOKX.FL.W.0003.140501T0200Z-140502T0130Z/ /LODN4.2.ER.140501T0200Z.140501T0600Z.140501T1330Z.NO/ 846 PM EDT WED APR 30 2014 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE SADDLE RIVER AT LODI * FROM THIS EVENING UNTIL THURSDAY EVENING * AT 08PM WEDNESDAY THE STAGE WAS...5.7 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 6.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * AT 7.0 FEET...FLOODING IN THE PARKING LOT AT THE LODI BOYS AND GIRLS CLUB ON PASSAIC AVENUE AND FLOODING BEGINS ALONG MEMORIAL DRIVER SHOP RITE SHOPPING CENTER. * AT 7.0 FEET...FLOODING ALONG VREELAND STREET AND AT SANTANGELO FUNERAL HOME ON MAIN STREET AND SIDNEY STREET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 7.5 FEET ON MAR 4 1991. $$
5 follow-up statements
075 WGUS81 KOKX 010243 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1043 PM EDT WED APR 30 2014 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI... MODERATE RAINFALL WILL CONTINUE DURING THE OVERNIGHT HOURS WITH AN ADDITIONAL INCH TO AN INCH AND A HALF OF RAINFALL EXPECTED TONIGHT. RUNOFF HAS CAUSED THE RIVER TO RISE ABOVE THE MINOR FLOODING LEVEL LATE THIS EVENING. THE RIVER IS STILL EXPECTED TO CREST JUST ABOVE THE MODERATE FLOOD LEVEL SHORTLY AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-010443- /O.CON.KOKX.FL.W.0003.000000T0000Z-140502T0130Z/ /LODN4.2.ER.140501T0126Z.140501T0600Z.140501T1330Z.NO/ 1043 PM EDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR THE SADDLE RIVER AT LODI * UNTIL THURSDAY EVENING * AT 10PM WEDNESDAY THE STAGE WAS 6.4 FEET * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 6.0 FEET * FORECAST TO RISE TO NEAR 7.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * AT 7.0 FEET...FLOODING IN THE PARKING LOT AT THE LODI BOYS AND GIRLS CLUB ON PASSAIC AVENUE AND FLOODING BEGINS ALONG MEMORIAL DRIVER SHOP RITE SHOPPING CENTER. * AT 7.0 FEET...FLOODING ALONG VREELAND STREET AND AT SANTANGELO FUNERAL HOME ON MAIN STREET AND SIDNEY STREET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON FEB 3 1973. $$
960 WGUS81 KOKX 010506 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 106 AM EDT THU MAY 1 2014 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI... HEAVY RAIN HAS ENDED...BUT THE SADDLE RIVER AT LODI WILL CONTINUE TO RISE... WITH MODERATE FLOODING EXPECTED OVERNIGHT. THE RIVER SHOULD CREST BY ABOUT 2 AM...REMAIN AT MODERATE FLOOD STAGE UNTIL 4 OR 5 AM...THEN FALL BELOW FLOOD STAGE BY ABOUT 10 AM AND CAUTION STAGE BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-010706- /O.CON.KOKX.FL.W.0003.000000T0000Z-140501T1800Z/ /LODN4.2.ER.140501T0126Z.140501T0600Z.140501T1330Z.NO/ 106 AM EDT THU MAY 1 2014 THE FLOOD WARNING CONTINUES FOR THE SADDLE RIVER AT LODI * UNTIL EARLY THIS AFTERNOON. * AT 12 AM THURSDAY THE STAGE WAS 6.9 FEET * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 6.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 7.4 FEET BY ABOUT 2 AM. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 7 FEET...FLOODING BEGINS IN THE PARKING LOT AT THE LODI BOYS AND GIRLS CLUB ON PASSAIC AVENUE AND FLOODING BEGINS ALONG MEMORIAL DRIVE AT THE SHOP RITE SHOPPING CENTER. * AT 7 FEET...FLOODING ALSO BEGINS ALONG VREELAND STREET AND AT THE SANTANGELO FUNERAL HOME ON MAIN STREET AND SIDNEY STREET. $$
793 WGUS81 KOKX 010719 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 319 AM EDT THU MAY 1 2014 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI... THE SADDLE RIVER AT LODI WILL CREST JUST ABOVE THE MODERATE FLOOD STAGE OF 7 FEET OVERNIGHT...THEN GRADUALLY FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING AND BELOW CAUTION STAGE EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-010919- /O.EXT.KOKX.FL.W.0003.000000T0000Z-140502T0214Z/ /LODN4.2.ER.140501T0126Z.140501T0850Z.140501T1414Z.NO/ 319 AM EDT THU MAY 1 2014 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE SADDLE RIVER AT LODI * UNTIL THIS EVENING. * AT 3 AM THURSDAY THE STAGE WAS 7 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * AT 7 FEET...FLOODING BEGINS IN THE PARKING LOT AT THE LODI BOYS AND GIRLS CLUB ON PASSAIC AVENUE...AND ALONG MEMORIAL DRIVE NEAR SHOP RITE. * AT 7 FEET...FLOODING ALSO BEGINS ALONG VREELAND STREET...AND AT THE SANTANGELO FUNERAL HOME ON MAIN STREET AND SIDNEY STREET. $$ GOODMAN
019 WGUS81 KOKX 010913 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 513 AM EDT THU MAY 1 2014 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-011600- /O.EXT.KOKX.FL.W.0003.000000T0000Z-140501T1600Z/ /LODN4.2.ER.140501T0126Z.140501T0745Z.140501T1334Z.NO/ 513 AM EDT THU MAY 1 2014 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SADDLE RIVER AT LODI * UNTIL 12 PM THIS AFTERNOON. * AT 4 AM THURSDAY THE STAGE WAS 7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. $$
516 WGUS81 KOKX 011328 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 928 AM EDT THU MAY 1 2014 ...THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI IS CANCELLED... THE SADDLE RIVER LEVEL AT LODI HAS FALLEN BELOW FLOOD STAGE AND SHOULD CONTINUE TO FALL. THE FLOOD WARNING FOR THE RIVER AT LODI HAS BEEN CANCELLED. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. NJC003-011358- /O.CAN.KOKX.FL.W.0003.000000T0000Z-140501T1400Z/ /LODN4.2.ER.140501T0126Z.140501T0745Z.140501T1145Z.NO/ 928 AM EDT THU MAY 1 2014 THE FLOOD WARNING IS CANCELLED FOR THE SADDLE RIVER AT LODI * AT 08AM THURSDAY THE STAGE WAS 5.5 FEET * FLOOD STAGE IS 6.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Apr 30, 8:17 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 30, 8:17 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
817 PM EDT WED APR 30 2014
.SYNOPSIS...
A WARM FRONT WILL MOVE THROUGH LATE TONIGHT...FOLLOWED BY A WEAK
COLD FRONT MOVING THROUGH THURSDAY EVENING. A WEAK TROUGH OF
LOW PRESSURE WILL DEVELOP OVER THE AREA ON FRIDAY. A COLD FRONT
WILL MOVE TOWARDS THE AREA ON SATURDAY AND PASS THROUGH SUNDAY
MORNING. HIGH PRESSURE THEN BUILDS OVER THE AREA THROUGH EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
OVERALL FORECAST REMAINS ON TRACK...WITH ADJUSTMENTS MAINLY BEING
TO ADJUST QPF TOTALS TO ACCOUNT FOR RAINFALL TOTALS ALREADY
RECEIVED AS OF THIS EVENING. PLEASE REFER TO HYDRO SECTION FOR
MORE DETAILS. OTHERWISE...WARM FRONT STILL SITUATED SOUTH OF THE
AREA...WITH WIDESPREAD RAIN PUSHING TO THE NORTH...WITH HIGHEST
AMOUNTS STILL CURRENTLY OVER NYC METRO....NE NJ. ISO-SCT TSTMS
STILL BACK OVER SE PA AND SOUTHERN NJ IN AREAS OF HIGHER
INSTABILITY. WILL CONTINUE TO MENTION ISO TSTM WORDING THIS
EVENING OVER WESTERN AREAS WITH SPC MESOSCALE ANALYSIS WEB PAGE
INDICATING BETTER INSTABILITY VALUES OVER THIS AREA.
CONVECTION POTENTIAL WILL INCREASE IN COVERAGE FROM ISOLATED TO
SCATTERED BY THE END OF THE NIGHT. WE WILL HAVE A LARGE VERTICAL
DEPTH OF MERIDIONAL FLOW...WITH MOISTURE TRANSPORT FROM THE GULF
OF MEXICO. THIS WILL ALSO HELP WITH TRAINING OF CELLS. THERE IS A
SOUTHWEST TO NORTHEAST ORIENTED UPPER LEVEL JET STREAK MOVING IN
LATE TONIGHT. PRECIPITABLE WATERS INCREASE TO AROUND 1.6 INCHES
TONIGHT WHICH IS WELL ABOVE NORMAL FOR THIS TIME OF YEAR.
THE HEAVY RAIN WILL CONTINUE WITH ANOTHER FEW INCHES OF RAIN
FORECAST. THE COMBINATION USED WAS A BLEND OF WPC...CMC REGIONAL
AS WELL AS SOME ECMWF WITH SOME MANUAL ADJUSTMENTS. WITH ALREADY
SATURATED GROUNDS...EXCESSIVE RUNOFF WILL BE THE RESULT SO THE
FLOOD WATCH WILL CONTINUE. SEE HYDRO SECTION FOR MORE DETAILS.
LOWS WERE A COMBO OF NAM12...GMOS...AND MAV. THESE LOWS WILL
LIKELY BE ESTABLISHED IN THE EVENING WITH RISING TEMPERATURES
EXPECTED LATER TONIGHT AS THE WARM FRONT MOVES IN LATE AT NIGHT.
TO NOTE FROM MODEL PERFORMANCE PERSPECTIVE...NAM AND GFS
UNDERESTIMATED THE RAINFALL UP TO 12Z EARLIER TODAY. RAIN AMOUNTS
WERE ALREADY UP TO HALF TO THREE QUARTERS OF AN INCH FOR LOCATIONS
IN OUR WESTERN PORTION OF OUR CWA IN NE NJ. LOOKING AT A REGIONAL
VIEW OF STORM TOTAL PRECIP ESTIMATED FROM RADAR...THIS CORRELATES
MORE TO THE MODEL RUN TOTAL FROM THE CMC COMPARED TO THE OTHER
MODELS...ESPECIALLY THE NAM AND GFS. THE ECMWF ALSO CAPTURED
BETTER THE ORIENTATION OF THE HEAVIER QPF THUS FAR BUT HAS NOT
SHOWN IT TO MOVE AS FAR NORTH AS IT DID.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WARM FRONT EXPECTED TO CLEAR THE REGION THURSDAY MORNING. WITH
WARMING TEMPERATURES AND DEWPOINTS...INSTABILITY INCREASES SO
SCATTERED COVERAGE OF THUNDERSTORMS WILL STILL BE EXPECTED ALONG
WITH THE HEAVY SHOWERS.
THESE TAPER OFF IN THE AFTERNOON BEHIND A PRE-FRONTAL TROUGH AHEAD
OF THE COLD FRONT AS DRIER AIR ENTERS THE BOUNDARY LAYER. THE COLD
FRONT APPROACHES TOWARDS EARLY EVENING AS UPPER LEVEL JET
INCREASES...INCREASING STEERING LOW.
PRECIPITABLE WATERS DECREASE A FEW TENTHS BY THURSDAY AFTERNOON
AND DECREASE MORE NORTH AND WEST OF NYC. FORECAST REGION IS BELOW
1 INCH PRECIPITABLE WATER BY EARLY THURSDAY EVENING.
SAME BLEND OF NAM12...GMOS AND MAV USED FOR HIGHS THU AND LOWS THU
NIGHT. LOWS WILL STILL BE MILD BEHIND THE COLD FRONT THU NIGHT
WITH A WESTERLY FLOW BECOMING ESTABLISHED.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE H5 FLOW BEGINS WITH A DEEP TROUGH EXTENDING FROM THE GREAT
LAKES THROUGH THE SOUTHERN PLAINS WITH RIDGING OUT WEST AND A
CUTOFF LOW PRES SYSTEM OVER THE EASTERN PACIFIC MOVING TOWARDS THE
PAC NW. THE JET STREAM WILL LIFT NORTH OVER THE WEEKEND WITH THE
STORM TRACK CONFINED TO THE NORTHERN HALF OF THE US. A DEEP TROUGH
WILL DEVELOP OUT WEST AS THE CUTOFF MOVES ONSHORE EARLY NEXT
WEEK...WITH AN AMPLIFIED PATTERN REDEVELOPING BY THE MIDDLE OF THE
WEEK ACROSS THE CONUS.
AT THE SFC...A TROUGH OF LOW PRES WILL DEVELOP OVER THE AREA ON FRI
AS A SHORTWAVE PASSES TO THE N. ISOLD SHOWERS MAY DEVELOP AS A
RESULT. SEVERAL IMPULSES EMBEDDED IN THE UPPER FLOW WILL MOVE ACROSS
THE AREA FRI NIGHT THROUGH SUN MORNING RESULTING IN THE POTENTIAL
FOR ISOLD TO SCT SHOWERS. THE BEST CHANCE WILL BE LATE SAT NIGHT INTO
SUN WITH A COLD FRONTAL PASSAGE THEREFORE HAVE HIGHEST POPS DURING
THIS TIME PERIOD. THE LOW ASSOCIATED WITH THIS FRONT PASSES WELL TO
OUR N...BUT WILL INTENSIFY AS IT MOVES ACROSS AND OFF THE NORTHERN
NEW ENGLAND COAST SUN NIGHT/MON. MEANWHILE...HIGH PRES WILL BE
BUILDING IN FROM THE W. THIS WILL RESULT IN A TIGHTENING PRES
GRADIENT WITH BREEZY CONDITIONS DEVELOPING. AS THE SYSTEM MOVES
OUT TO SEA MON NIGHT THE GRADIENT RELAXES WITH WINDS/GUSTS
DIMINISHING.
DRY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD WITH THE HIGH BUILDING OVERHEAD. ONE THING TO NOTE IS THAT
THE GFS IS INDICATING AN SHORTWAVE EMBEDDED IN THE NW FLOW ALOFT
WITH THE PRECIP SHIELD BRUSHING THE SW PORTION OF THE CWA TUE EVE.
THIS IS THE ONLY MODEL INDICATING THIS...THEREFORE HAVE
DISREGARDED ITS SOLN AND KEPT THINGS DRY.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL LEVELS THROUGH THE
FORECAST PERIOD.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A WARM FRONT APPROACHES FROM THE S INTO THE OVERNIGHT
HOURS...THEN LIFTS TO THE N EARLY THURSDAY MORNING. A COLD FRONT
THEN MOVES THROUGH THE TRI-STATE LATE THURSDAY.
MVFR TO IFR CONDITIONS BECOMING IFR THROUGHOUT BY AROUND MIDNIGHT.
LIFR OR LOWER POSSIBLE OVERNIGHT...ESPECIALLY BEHIND THE WARM
FRONT...WHERE DENSE FOG IS POSSIBLE. FOR NOW KEPT FOG IN TEMPO
GROUP W/ 1/2SM VISIBILITIES...BUT WOULD NOT BE SURPRISED IF IT
WAS 1/4 MILE OR LESS - TIMING OF THIS WOULD BE FOR AT LEAST
PART...IF NOT ALL OF THE MORNING PUSH. CONDITIONS THEN IMPROVE TO
MVFR BY AROUND MID MORNING THEN TO VFR BY MIDDAY-EARLY AFTERNOON.
LLWS ALL TERMINALS BUT KSWF. LLWS COMES TO AN END AROUND 12Z.
BEFORE THEN...WINDS SLOWLY VEER FROM NE-E TO SE THEN S. AFTER 12Z
WINDS CONTINUE TO VEER TO SW THEN WSW/W. COULD SEE SOME GUSTY
WINDS UP TO 20-25KT AT COASTAL TERMINALS EARLY THIS EVENING...THEN
SPEEDS GRADUALLY DIMINISH THROUGH THE NIGHT. WIND SPEEDS THURSDAY
GENERALLY AROUND 10 KT...WITH SOME MAINLY OCCASIONAL GUSTS
15-20KT POSSIBLE IN THE AFTERNOON.
IN ADDITION...HAVE THE POSSIBILITY FOR AN ISOLATED RUMBLE OF
THUNDER OVERNIGHT/EARLY MORNING HOURS AS WELL. CONFIDENCE IN THIS
IS TOO LOW AT ANY GIVEN LOCATION TO PLACE IN TAFS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF ANY CHANGES IN WIND
DIRECTION/SPEED/WIND GUSTS START OR START COULD BE OFF +/- 2-4
HOURS. AMENDMENTS ALSO POSSIBLE DUE TO POSSIBILITY OF VARIABLE
CEILINGS AND VISIBILITIES THROUGH THURSDAY MORNING.
KLGA FCSTER COMMENTS: TIMING OF ANY CHANGES IN WIND
DIRECTION/SPEED/WIND GUSTS START OR START COULD BE OFF +/- 2-4
HOURS. AMENDMENTS ALSO POSSIBLE DUE TO POSSIBILITY OF VARIABLE
CEILINGS AND VISIBILITIES THROUGH THURSDAY MORNING.
KEWR FCSTER COMMENTS: TIMING OF ANY CHANGES IN WIND
DIRECTION/SPEED/WIND GUSTS START OR START COULD BE OFF +/- 2-4
HOURS. AMENDMENTS ALSO POSSIBLE DUE TO POSSIBILITY OF VARIABLE
CEILINGS AND VISIBILITIES THROUGH THURSDAY MORNING.
KTEB FCSTER COMMENTS: TIMING OF ANY CHANGES IN WIND
DIRECTION/SPEED/WIND GUSTS START OR START COULD BE OFF +/- 2-4
HOURS. AMENDMENTS ALSO POSSIBLE DUE TO POSSIBILITY OF VARIABLE
CEILINGS AND VISIBILITIES THROUGH THURSDAY MORNING.
KHPN FCSTER COMMENTS: TIMING OF ANY CHANGES IN WIND
DIRECTION/SPEED/WIND GUSTS START OR START COULD BE OFF +/- 2-4
HOURS. AMENDMENTS ALSO POSSIBLE DUE TO POSSIBILITY OF VARIABLE
CEILINGS AND VISIBILITIES THROUGH THURSDAY MORNING.
KISP FCSTER COMMENTS: TIMING OF ANY CHANGES IN WIND
DIRECTION/SPEED/WIND GUSTS START OR START COULD BE OFF +/- 2-4
HOURS. AMENDMENTS ALSO POSSIBLE DUE TO POSSIBILITY OF VARIABLE
CEILINGS AND VISIBILITIES THROUGH THURSDAY MORNING.
.OUTLOOK FOR 00Z FRIDAY THROUGH SUNDAY...
.THURSDAY NIGHT...VFR.
.FRIDAY-SATURDAY...MAINLY VFR. MVFR POSSIBLE IN ANY ISOLD -SHRA.
SW-W WIND G20KT POSSIBLE DURING THE DAYLIGHT HOURS EACH DAY.
.SATURDAY NIGHT...VFR.
.SUNDAY...MVFR OR LOWER POSSIBLE IN SCT -SHRA. SLIGHT CHANCE OF
TSRA.
.SUNDAY NIGHT-MONDAY...VFR. WNW-NW WIND G25-30KT POSSIBLE.
&&
.MARINE...
WINDS AND SEAS FORECAST REMAINS ON TRACK FOR THIS EVENING WITH SCA
CONDITIONS CONTINUING ON ALL WATERS THROUGH THU. SCA WINDS MAY
BECOME MORE MARGINAL DURING DAY THU ON WATERS OTHER THAN THE
OCEAN. OCEAN WATERS STAY ELEVATED THROUGH THU NIGHT WITH THE
RESIDUAL SWELL.
WAVES HAD TO BE INCREASED ON THE LI SOUND ABOUT 2 FT ABOVE
WAVEWATCH GUIDANCE GOING INTO TONIGHT.
SCA FOR SEAS MAY BE NEEDED ON THE OCEAN WATERS INTO FRI NIGHT. WARM
AIR OVER COLDER WATERS SHOULD KEEP GUSTS BELOW SCA LEVELS INTO SUN.
WIND GUSTS WILL LIKELY REACH SCA LEVELS SUN NIGHT THROUGH MON DUE TO
THE COMBINATION OF CAA AND A TIGHTENING PRES GRADIENT FROM
INTENSIFYING LOW PRES TO THE N AND HIGH PRES BUILDING IN FROM THE W.
MARGINAL SCA SEAS MAY ALSO BE REACHED ON THE EASTERN OCEAN WATERS IN
A STRONG NW FLOW.
&&
.HYDROLOGY...
AS OF 7 PM...BETWEEN 2 AND 4 INCHES OF PRECIPITATION ALREADY
BEING REPORTED IN AND AROUND NYC METRO AND TO THE WEST. ADDITIONAL
RAINFALL LATE THIS EVENING AND OVERNIGHT EXPECTED TO PUSH STORM
TOTALS TO BETWEEN 3 INCHES AND 4 INCHES WITH LOCALLY HEAVIER
AMOUNTS TO 5 INCHES POSSIBLE ESPECIALLY IN THE URBAN AREAS
SURROUNDING NYC. AREAS TO THE EAST OF THE CITY AND INTO CT CAN
EXPECT A PERIOD OF HEAVIER PRECIPITATION DURING THE OVERNIGHT
HOURS THROUGH EARLY THURSDAY MORNING. A FLOOD WATCH REMAINS IN
EFFECT FOR THE ENTIRE AREA THROUGH THURSDAY MORNING. THURSDAY
AFTERNOON...ONLY EXPECTING AROUND AN ADDITIONAL QUARTER OF AN INCH
OR LESS.
&&
.TIDES/COASTAL FLOODING...
FOR TONIGHT...STILL EXPECTING WIDESPREAD MINOR COASTAL FLOODING
DURING HIGH TIDE. SOME ISOLATED MODERATE FLOODING WILL BE
POSSIBLE ALONG THE SOUTH SHORE AND BACK BAYS OF LONG ISLAND DURING
HIGH TIDE. THE COMBINATION OF HEAVY RAINFALL TOTALS AND THE HIGHER
TIDAL LEVELS COULD ENHANCE THE FLOODING CONCERNS AS WELL.
THE EASTERLY FLOW IS EXPECTED TO REMAIN NEARLY THE SAME WITH A
MORE SOUTHEASTERLY WIND THROUGH THE EVENING. LOOKED AT VARIOUS
GAUGES AND RESIDUAL ARE SLIGHTLY LOWERING BUT STILL EXPECTING
LEVELS TONIGHT TO BE AROUND 1.5 TO 2 FT ABOVE ASTRONOMICAL.
COASTAL FLOODING NOT EXPECTED FOR THURSDAY DAYTIME...ALTHOUGH
SOME AREAS MAY HAVE DELAYED DRAINAGE SUCH AS THE SOUTH SHORE AND
BACK BAYS OF LONG ISLAND AS WELL AS THE SW CT COAST. SO...ISOLATED
MINOR COASTAL FLOODING WILL BE POSSIBLE FOR THESE LOCATIONS FOR
THE LATE MORNING AND EARLY AFTERNOON HIGH TIDE CYCLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ006>008-010>012.
FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ005-009.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR CTZ009-010.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ078>081.
FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ067>075-176>179.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR NYZ071>075-
078-080-176>179.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ002-004-006-
103>108.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR NJZ006-106-
108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ330-335-
338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JM/24
NEAR TERM...JM/SEARS
SHORT TERM...JM
LONG TERM...24
AVIATION...MALOIT
MARINE...JM/24
HYDROLOGY...SEARS/JM/24
TIDES/COASTAL FLOODING...JMHazardous weather outlook, Apr 30, 5:01 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 501 PM EDT WED APR 30 2014 CTZ006>008-011-012-NYZ079-081-012115- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 501 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-004-103>105-107-NYZ067>070-012115- NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 501 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NJZ006-106-108-NYZ071>075-176>179-012115- SOUTHERN FAIRFIELD-HUDSON-EASTERN ESSEX-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 501 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-012115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 501 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ010-NYZ078-080-012115- SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 501 PM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM EDT THURSDAY... ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Apr 30, 7:16 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
716 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD LYNDHURST 40.80N 74.11W
04/30/2014 BERGEN NJ EMERGENCY MNGR
ORIENT WAY CLOSED BETWEEN PAGE AVE AND NJ AVENUE DUE TO
FLOODING
0520 PM FLOOD NEWARK 40.72N 74.17W
04/30/2014 ESSEX NJ EMERGENCY MNGR
CAR STUCK IN FLOOD WATERS WITH A WATER RESCUE AT
INTERSECTION OF SOUTH STREET AND ADAM STREET
0620 PM FLOOD MOUNTAINSIDE 40.68N 74.36W
04/30/2014 UNION NJ BROADCAST MEDIA
RT-22 CLOSED DUE TO FLOODING BETWEEN SUMMIT ROAD AND
LAWRENCE AVE
0640 PM FLOOD BROOKLYN 40.65N 73.95W
04/30/2014 KINGS NY PUBLIC
2 FEET OF WATER IN PARKING LOT AT INTERSECTION OF JAY
STREET AND JOHN STREET
&&
LNLocal storm report, Apr 30, 8:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
831 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD LYNDHURST 40.80N 74.11W
04/30/2014 BERGEN NJ EMERGENCY MNGR
ORIENT WAY CLOSED BETWEEN PAGE AVE AND NJ AVENUE DUE TO
FLOODING
0520 PM FLOOD NEWARK 40.72N 74.17W
04/30/2014 ESSEX NJ EMERGENCY MNGR
CAR STUCK IN FLOOD WATERS WITH A WATER RESCUE AT
INTERSECTION OF SOUTH STREET AND ADAM STREET
0620 PM FLOOD MOUNTAINSIDE 40.68N 74.36W
04/30/2014 UNION NJ BROADCAST MEDIA
RT-22 CLOSED DUE TO FLOODING BETWEEN SUMMIT ROAD AND
LAWRENCE AVE
0640 PM FLOOD BROOKLYN 40.65N 73.95W
04/30/2014 KINGS NY PUBLIC
2 FEET OF WATER IN PARKING LOT AT INTERSECTION OF JAY
STREET AND JOHN STREET
0656 PM FLOOD SCOTCH PLAINS 40.63N 74.37W
04/30/2014 UNION NJ BROADCAST MEDIA
FLOODING OF GREEN BROOK STREAM. ROUTE 22 WESTBOUND
LANES CLOSED PASSED THE INTERSECTION OF UNION AVENUE.
0743 PM FLOOD YONKERS 40.95N 73.87W
04/30/2014 WESTCHESTER NY EMERGENCY MNGR
MUDSLIDE DUE TO HEAVY RAIN NEAR GLENWOOD METRO NORTH
STATION
0746 PM FLOOD WESTFIELD 40.65N 74.34W
04/30/2014 UNION NJ TOWN OFFICIAL
IMASSACHUSETTS STREET AT BOYNTON AVENUE CLOSED DUE TO
FLOODING.
0750 PM FLOOD SPRINGFIELD 40.70N 74.33W
04/30/2014 UNION NJ PUBLIC
MEISEL AVENUE BETWEEN COTTAGE LANE AND LINDEN AVE
CLOSED DUE TO FLOODING
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:14 AM EDT | River Flood Warning | OKX | Bergen, Passaic | 16 hr |
Nearby
River Flood Warnings in New Jersey, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.